Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 63, NWS Los Angeles, CA

May 26, 2011

NWS Los Angeles, CA issued this small craft advisory at May 26, 2011, 2:42 AM PDT. It took effect at May 26, 2011, 3:00 PM PDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 2:42 AM PDT (09:42 UTC)
In effect from
May 26, 2011, 3:00 PM PDT
Expired
May 28, 2011, 3:00 PM PDT
In force
48 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 25, 11:00 PM PDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 25, 11:00 PM PDT, 3 hours 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1100 PM PDT WED MAY 25 2011

NEW AVIATION DISCUSSION

.SYNOPSIS...

A SERIES OF UPPER-LEVEL LOW PRESSURE SYSTEMS MOVING TO THE NORTH
WILL PRODUCE A STRONGER NORTHERLY SURFACE PRESSURE DIFFERENCE
ACROSS THE AREA THROUGH THE WEEKEND. PERIODS OF GUSTY WINDS WILL
OCCUR THROUGH SUNDAY...ESPECIALLY THROUGH AND BELOW PASSES AND
CANYONS. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS THROUGH
FRIDAY...BUT COOLING IS EXPECTED FOR THE WEEKEND. A WARMING TREND
IS POSSIBLE FOR EARLY NEXT WEEK.

&&

.UPDATE...

A WEAK COLD FRONTAL BOUNDARY IS PUSHING SOUTH OVER THE AREA THIS
EVENING ASSOCIATED WITH A TROUGH LIFTING FROM NORTHERN
CALIFORNIA INTO THE SNAKE RIVER VALLEY THIS EVENING. A BAND OF
STRATOCUMULUS CAN BE SEEN ON FOG PRODUCT IMAGERY THIS
EVENING...BUT NO SHOWERS ARE OCCURRING WITH THIS FEATURE. AN ECHO
IS PRESENT ON KVBX RADAR BUT THIS APPEARS TO BE SOME SORT OF
INTERFERENCE ON THE RADAR...LIKELY CHAFF.

MAIN CONCERN WITH THIS BOUNDARY IS THE TIGHTENING NORTHERLY
GRADIENT. A WIND ADVISORY WAS ADDED FOR SOUTHERN SANTA BARBARA
COUNTY EARLIER AND IS WORKING OUT WELL. ACROSS THE SANTA BARBARA
SOUTH COAST AND SANTA YNEZ RANGE...LAS FLORES CANYON IS SUSTAINED
AROUND 35 MPH...AND GUSTS IN THE 40 MPH RANGE HAVE BE RECORDED IN
THE MONTECITO HILLS AND GAVIOTA AREAS. KSBA-KSMX GRADIENTS ARE
APPROACHING -5 MB THIS EVENING AND THE WIND ADVISORY MAY NEED TO
BE EXTENDED PAST 1 AM TONIGHT. THE GRADIENT SHOULD PEAK WITHIN THE
NEXT HOUR OR TWO...BUT MAY STILL REMAIN TIGHT INTO EARLY THURSDAY
MORNING. THERE IS ALSO A CHANCE THAT STRONG SUNDOWNER WINDS COULD
PERSIST INTO THURSDAY NIGHT.

AN ADVISORY WAS ALSO ADDED FOR THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS FOR TONIGHT AND INTO THURSDAY. NAM-WRF AND LOCAL 4-KM
WRF SOLUTIONS ARE INDICATING A SOLID ADVISORY FOR THE INTERSTATE 5
CORRIDOR. WITH THE MODEL SOLUTIONS DEVELOPING STRONG WINDS AGAIN
THROUGH THE INTERSTATE 5 CORRIDOR ON THURSDAY NIGHT INTO
FRIDAY...THE ADVISORY WAS EXTENDED INTO EARLY FRIDAY MORNING. IF
LOCAL 4-KM WRF SOLUTIONS ARE CORRECT...SOME LOCATIONS THROUGH THE
INTERSTATE 5 CORRIDOR MAY HIT DAMAGING WIND GUST CRITERIA ON
THURSDAY NIGHT AND INTO FRIDAY.

A HIGH WIND WATCH WAS LEFT INTACT AND NOT TOUCHED FOR NOW AS MODEL
SOLUTIONS AND GUIDANCE REMAIN ON THE FENCE FOR A STRONG ADVISORY
EVENT OR LOW END WARNING EVENT FOR THE ANTELOPE VALLEY. AT THE
VERY LEAST...A WINDY DAY IS ON TAP FOR THE DESERT WITH AREA OF
BLOWING DUST AND SAND.

&&

.PREV DISCUSSION...

SHORT TERM...EXPECTING ANOTHER MINIMAL MARINE LYR DAY THURSDAY
AND AGAIN FRIDAY WITH LATE NIGHT/MORNING LOW CLOUDS MAINLY
CONFINED TO THE SANTA MARIA/SANTA YNEZ VALLEYS AND SRN LA COUNTY.
SORT OF A MIXED BAG OF TEMPERATURE TRENDS THURSDAY BEHIND THE TROF
WITH COOLING EXPECTED AT HIGHER ELEVATIONS AND OVER THE ANTELOPE
VALLEYS AND WARMING TO THE LEE OF THE MTNS AS INCREASING NORTHERLY
FLOW GENERATES A LITTLE ADIABATIC WARMING THERE. FRIDAY SHOULD SEE
MOST AREAS WARMER AS THE RIDGE PEAKS OVER THE AREA. THIS
INCREASING NORTHWEST FLOW SHOULD BE ENOUGH TO SUPPORT ADVISORY
LEVEL WINDS THROUGH THE SANTA YNEZ RANGE AND THE I5 CORRIDOR
THURSDAY EVENING, WITH EVEN STRONGER WINDS POSSIBLE FRIDAY
EVENING.

A TROF DIGGING ALONG THE WEST COAST OVER THE WEEKEND WILL START TO
HAVE AN INFLUENCE ON THE AREA SAT. HOWEVER, DUE TO THE PERSISTENT
STRONG NORTHWEST FLOW ACROSS THE AREA IT APPEARS THAT MANY AREAS
SOUTH OF PT CONCEPTION WILL REMAIN MARINE LYR FREE THROUGH THE
WEEKEND AND LIKELY WARMER THAN PREVIOUSLY EXPECTED. HAVE BUMPED UP
TEMPS A FEW DEGREES MOST AREAS DUE TO THE INCREASE IN SUNSHINE
EXPECTED AND DOWNSLOPE EFFECTS FROM THE NORTHWEST FLOW. HOWEVER, IF
THE TROF TAKES EVEN A SLIGHTLY MORE WESTWARD TRAJECTORY THE RESULT
WOULD BE A MUCH WEAKER NORTHWEST FLOW AND LIKELY MORE OF A MARINE
LYR INFLUENCE. SO WILL HAVE TO SEE HOW THE MODELS TREND OVER THE
NEXT COUPLE DAYS ON THIS, BUT FOR NOW IT APPEARS THE WEEKEND MAY NOT
BE AS GLOOMY AND COOL AS WE THOUGHT BEFORE.

LONG TERM...THE TROF IS EXPECTED TO BOTTOM OUT OVER THE AREA
SUNDAY BRINGING FURTHER COOLING, ESPECIALLY ACROSS THE MTNS AND
DESERTS, BUT LOWER ELEVATIONS SHOULD ONLY SEE A SLIGHT DIP IN
TEMPS SUNDAY AFTERNOON. NICE WARMUP ON TAP MONDAY AS HEIGHTS
RAPIDLY BUILD BEHIND THE TROF PASSAGE. STILL A FAIR AMOUNT OF
DISAGREEMENT BETWEEN THE GFS AND ECMWF FOR THE MIDDLE OF NEXT
WEEK. BOTH HAVE A TROF FORMING OFF THE COAST BUT ECMWF IS FURTHER
WEST AND MUCH WARMER OVER THE AREA. FOR NOW HAVE LEANED TOWARDS
THE SLIGHTLY COOLER GFS SOLUTION.

&&

.AVIATION...

26/0630Z.

MARINE LAYER WILL MOST LIKELY STAY CONFINED TO THE CENTRAL COAST.
THERE IS A 20 PERCENT CHC OF IFR CIGS AT KLAX AND KLGB FROM 11Z-16Z.

KLAX...GOOD CONFIDENCE IN TAF WITH ONLY A 20 PERCENT CHC OF IFR CIGS
FROM 11Z-16Z.

KBUR...VERY GOOD CONFIDENCE IN CAVU TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH WIND WATCH (SEE LAXNPWLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...HALL/WOFFORD
AVIATION...HALL
SYNOPSIS...HALL/SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 25, 7:06 PM PDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
706 PM PDT WED MAY 25 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-261300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
706 PM PDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

GUSTY NORTHERLY WINDS WILL IMPACT THE MOUNTAIN AREAS TONIGHT AND THE
SANTA BARBARA SOUTH COAST. HIGH PROFILE VEHICLES ARE URGED TO USE
CAUTION DUE TO SUDDEN CROSS WINDS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

IT WILL BE WINDY THURSDAY AFTERNOON THROUGH SATURDAY. THE STRONGEST
WINDS WILL OCCUR THURSDAY EVENING ACROSS THE ANTELOPE VALLEY AND
FRIDAY EVENING THROUGH THE INTERSTATE 5 CORRIDOR. HOWEVER GUSTY
WINDS ARE ALSO EXPECTED BELOW PASSES AND CANYONS OF SOUTHERN SANTA
BARBARA COUNTY AND THE CENTRAL COAST.

* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:34 PM PDTWind AdvisoryLOXLos Angeles, Santa Barbara4 days
May 26, 2:42 AM PDTGale WarningLOX4 days

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.